, Volume 70, Issue 1, pp 91-110

A variational method for numerical differentiation

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


A new method is given for effecting numerical differentiation by means of an optimization procedure. The method is shown to be effective for the differentiation of noisy functions, and stability and convergence results for a steepest descent implementation are proved.

Received August 2, 1993 / Revised version received February 28, 1994